MAUDE Adverse Event Report: SAM MEDICAL PRODUCTS SAM IO INTRAOSSEOUS ACCESS SYSTEM; INTRAOSSEOUS ACCESS SYSTEM CATHETER

SAM MEDICAL PRODUCTS SAM IO INTRAOSSEOUS ACCESS SYSTEM; INTRAOSSEOUS ACCESS SYSTEM CATHETER
Model Number SAM IO NEEDLE SET 25MM
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
A 27 y/o male encountered a potentially critical occurrence of a chronic condition while in a extremely difficult location to access by first responders.The patient was extricated then moved to an area where care could be provided.Once care was started a paramedic attempted 3 peripheral iv's without success and then successfully inserted a 25mm sam io needle set in left proximal tibia.Once the sam io needle set was inserted the paramedic was unable to seperate the stylet from the cannula so the io needle set was removed resulting in a potential delay of patience care.The patient was transported to a local hospital where the ed staff immediately attempted peripheral vascular access two additional times without success.The ed physician simutaneously prepared the patient for central venous access which was successful.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation and it was determined the most likely cause of the issue is an out of tolerance condition of the tab width of the stylet adaptor and/or the width of the slot of the stylet adaptor.

Brand Name
SAM IO INTRAOSSEOUS ACCESS SYSTEM
Common Device Name
INTRAOSSEOUS ACCESS SYSTEM CATHETER
Manufacturer (Section D)
SAM MEDICAL PRODUCTS
12200 sw tualatin road
suite 200
tualatin OR 97062
Manufacturer (Section G)
SAM MEDICAL PRODUCTS
12200 sw tualatin road
suite 200
tualatin OR 97062
Manufacturer Contact
jeff lipps
12200 sw tualatin road
suite 200
tualatin, OR 97062
5036395474
MDR Report Key19148833
Report Number3023316-2024-00001
Device Sequence Number15314386
Product Code FMI
UDI-Device Identifier00822045000285
UDI-Public(01)00822045000285(10)25A220802A(17)270722
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K191488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSAM IO NEEDLE SET 25MM
Device Catalogue NumberIO706-1P-EN
Device Lot Number25A220802A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexMale